Thunderstorm Wind, McMinn
- When
- July 21, 10:10 PM EST
- Where
- McMinn County, 2 mi E of Englewood
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $18,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.433, -84.450
Several trees were reported down along Old Federal Road two miles east of Englewood near the McMinn/Monroe county line.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Several trees were reported down along Old Federal Road two miles east of Englewood near the McMinn/Monroe county line.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 21, 8:03 PM EST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 903 PM EDT THU JUL 21 2005 .DISCUSSION... RADAR SHOWS THUNDERSTORM ACTIVITY CONTINUING TO DIMINISH ACROSS THE FORECAST AREA. BEST COVERAGE IS ACROSS NORTHEAST TENNESSEE. WILL MAINTAIN 20 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT AS ANY LEFT OVER OUTFLOW BOUNDARY COULD KICK OFF ISOLATED CONVECTION GIVEN THE SOUPY AIRMASS. SCATTERED CONVECTION THIS EVENING WILL HELP PRODUCE PATCHY FOG ONCE AGAIN TONIGHT. CURRENT FORECAST LOWS LOOKS GOOD. HAVE A GOOD NIGHT. && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && DH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1200 PM EDT THU JUL 21 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-221000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1200 PM EDT (1100 AM CDT) THU JUL 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (REST OF TODAY AND TONIGHT)... HIGH PRESSURE AT THE SURFACE AND ALOFT WITH ABUNDANT LOW LEVEL MOISTURE...WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WITH LOCALLY HEAVY RAINFALL IN A FEW STORMS. HOWEVER...NO SIGNIFICANT FLOODING OR SEVERE THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION OVER THE WEEKEND...AFTERNOON HIGH TEMPERATURES WILL RISE WELL INTO THE 90S AT MANY LOCATIONS. THE COMBINATION OF THESE TEMPERATURES AND HIGH RELATIVE HUMIDITY...WILL CREATE HEAT INDICES RANGING FROM AROUND 95 TO 105 DEGREES. THE HEAT INDEX...GIVEN IN DEGREES...IS AN ACCURATE MEASURE OF HOW HOT IT REALLY FEELS WHEN RELATIVE HUMIDITY IS ADDED TO THE ACTUAL AIR TEMPERATURE. THE HOTTEST TEMPERATURES AND HEAT INDICES SHOULD BE EXPERIENCED MAINLY SUNDAY...MONDAY AND TUESDAY AFTERNOONS. SUNSTROKE...HEAT CRAMPS AND HEAT EXHAUSTION WILL BE POSSIBLE WITH PROLONGED EXPOSURE AND OR PHYSICAL OUTDOOR ACTIVITY. SOME HEAT WAVE SAFETY TIPS ARE... SLOW DOWN AND TRY TO SCHEDULE STRENUOUS OUTDOOR ACTIVITIES DURING THE COOLEST TIMES OF THE DAY. DRINK PLENTY OF WATER OR OTHER NON ALCOHOLIC BEVERAGES. DRESS FOR SUMMER AND AVOID GETTING TOO MUCH SUN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
623 PM EDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD JASPER 35.06N 85.63W
07/21/2005 MARION TN LAW ENFORCEMENT
DISPATCH REPORTED WATER COVERING MANY ROADWAYS IN JASPER
TO A DEPTH OF 3 INCHES.
&&
GRCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 927 PM EDT THU JUL 21 2005 ...HOT AND MUGGY CONDITIONS EXPECTED THIS WEEKEND AND EARLY NEXT WEEK... .A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE SOUTHERN APPALACHIANS OVER THE WEEKEND...CAUSING AFTERNOON HIGH TEMPERATURES TO RISE WELL INTO THE 90S AT MANY LOCATIONS. THESE HIGH TEMPERATURES SHOULD BE THE WARMEST SO FAR THIS SUMMER...BUT NOT UNUSUALLY HOT OR RECORD HIGHS FOR THE SEASON. THE COMBINATION OF TEMPERATURES IN THE 90S AND HIGH RELATIVE HUMIDITY...WILL CREATE HEAT INDICES RANGING FROM 95 TO 105 DEGREES. THE HEAT INDEX...GIVEN IN DEGREES...IS AN ACCURATE MEASURE OF HOW HOT IT REALLY FEELS WHEN RELATIVE HUMIDITY IS ADDED TO THE ACTUAL AIR TEMPERATURE. THE HOTTEST TEMPERATURES AND HEAT INDICES SHOULD BE EXPERIENCED MAINLY SUNDAY...MONDAY AND TUESDAY AFTERNOONS. SUNSTROKE...HEAT CRAMPS AND HEAT EXHAUSTION WILL BE POSSIBLE WITH PROLONGED EXPOSURE AND OR PHYSICAL OUTDOOR ACTIVITY. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-221030- ANDERSON TN-BLEDSOE TN-BLOUNT SMOKY MOUNTAINS TN-BRADLEY TN- CAMPBELL TN-CHEROKEE NC-CLAIBORNE TN-CLAY NC- COCKE SMOKY MOUNTAINS TN-EAST POLK TN-GRAINGER TN-HAMBLEN TN- HAMILTON TN-HANCOCK TN-HAWKINS TN-JEFFERSON TN-JOHNSON TN-KNOX TN- LEE VA-LOUDON TN-MARION TN-MCMINN TN-MEIGS TN-MORGAN TN- NORTH SEVIER TN-NORTHWEST CARTER TN-NORTHWEST COCKE TN- NORTHWEST GREENE TN-NORTHWEST MONROE TN-NW BLOUNT TN-RHEA TN- ROANE TN-RUSSELL VA-SCOTT VA-SCOTT TN-SEQUATCHIE TN- SEVIER SMOKY MOUNTAINS TN-SOUTHEAST CARTER TN-SOUTHEAST GREENE TN- SOUTHEAST MONROE TN-SULLIVAN TN-UNICOI TN-UNION TN-WASHINGTON VA- WASHINGTON TN-WEST POLK TN-WISE VA- INCLUDING THE CITIES OF...ABINGDON...ALCOA...ANDREWS...ATHENS... BENTON...BRISTOL TN...BRISTOL VA...CHATTANOOGA...CLEVELAND... CLINTON...DANDRIDGE...DAYTON...DECATUR...DUCKTOWN...DUNLAP... ELIZABETHTON...ERWIN...GATE CITY...GATLINBURG...GREENEVILLE... HAYESVILLE...JASPER...JEFFERSON CITY...JOHNSON CITY...JONESVILLE... KINGSPORT...KINGSTON...KNOXVILLE...LA FOLLETTE...LEBANON... LENOIR CITY...LOUDON...MADISONVILLE...MARYVILLE...MAYNARDVILLE... MORRISTOWN...MOUNTAIN CITY...MURPHY...NEWPORT...NORTON...OAK RIDGE... ONEIDA...PIKEVILLE...ROCKWOOD...ROGERSVILLE...RUTLEDGE... SEVIERVILLE...SNEEDVILLE...SWEETWATER...WARTBURG AND WISE 927 PM EDT THU JUL 21 2005 ...HIGH HEAT INDICES ANTICIPATED THIS WEEKEND AND EARLY NEXT WEEK... HEAT INDICES WILL RANGE AS HIGH AS 95 TO 105 DEGREES DURING THE AFTERNOONS...MAINLY SUNDAY...MONDAY AND TUESDAY. ACTUAL HIGH TEMPERATURES ARE EXPECTED TO TOP OUT MAINLY IN THE MID 80S TO UPPER 90S EACH DAY. THE HOTTEST TEMPERATURES AND HEAT INDICES SHOULD OCCUR OVER MUCH OF SOUTHEAST TENNESSEE. SUNSTROKE...HEAT CRAMPS AND HEAT EXHAUSTION WILL BE POSSIBLE WITH PROLONGED EXPOSURE AND OR PHYSICAL OUTDOOR ACTIVITY. SOME HEAT WAVE SAFETY TIPS ARE... SLOW DOWN AND TRY TO SCHEDULE STRENUOUS OUTDOOR ACTIVITIES DURING THE COOLEST TIMES OF THE DAY...SUCH AS THE MORNING AND LATE EVENING. DRINK PLENTY OF WATER OR OTHER NON ALCOHOLIC BEVERAGES. DRESS FOR SUMMER AND AVOID GETTING TOO MUCH SUN. SUNBURN MAKES THE JOB OF HEAT DISSIPATION THAT MUCH MORE DIFFICULT. SPEND MORE TIME IN AIR CONDITIONED PLACES. REMEMBER TO THINK ABOUT YOUR PETS AS WELL. MAKE SURE YOUR OUTSIDE PETS HAVE ACCESS TO SHADE AND PLENTY OF CLEAN WATER. PLEASE STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. DH
The Knoxville radar (KMRX), 125 km away, was scanning. The volume nearest the first event began at 03:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465103.